MAUDE Adverse Event Report: SYNTHES GMBH 2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING; SCREWDRIVER

SYNTHES GMBH 2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING; SCREWDRIVER
Catalog Number 389.471
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Visual inspection: the handle 2nm (p/n: 389.471, lot #: 541472j04-137) was returned and received at us cq.Upon visual inspection, there were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: torque test were performed at third party logistics facility.The torque was measured to be 2.6 nm.This is not within the specification of 1.7 nm - 2.1 nm, per 389_471 rev.T.Document/specification review since the exact manufactured date of the device was not identified, the current revision of drawings were reviewed torque limiting handle, quick coupling: 389_471 rev.T investigation conclusion: the complaint condition was confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - lot # provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.However, a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, during a loan set inspection at a third party logistics facility instrument torque test was failed with a reading of 2.6 nm & 2.5 nm respectively.This report is for one (1) 2nm torque limiting handle with quick coupling.This is report 1 of 2 for complaint (b)(4).

Brand Name
2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12442812
Report Number8030965-2021-07578
Device Sequence Number3939763
Product Code HXX
UDI-Device Identifier07611819753044
UDI-Public(01)07611819753044
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number389.471
Device Lot Number541472J04-137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1